CSN Login
Members Online: 4

You are here

Coronavirus/COVID-19

What cancer patients, their families, and caregivers need to know about COVID-19.

Bloating after treatment

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

Yesterday, Friday, I had my treatment #17. I have been feeling bloating for the last 3 to 4 days and have abdominal pain, and I feel a little worse after chemo.
I have had ginger and peppermint tea to alleviate the gas. I was passing gas last night while watching TV, but once I went to be I stopped and I have abdominal pain still.
Have any of you had the same experience before?

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Sorry you are feeling under the weather...

Are you moving the bowels? Could it be constipation? What anti-nausea meds are you on for the Chemo?

If that is not it, evaluate your diet? Are you drinking enough fluids?

If it continues, check with the doctor for their recommendations.

Laurie

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

Thank you Laurie,
I had diarrhea early last night, right after dinner.
I am drinking at least 64 oz water, plus juices and tea. I also was hydrated yesterday during chemo. I feel gas trapper in the left side of the abdomen.
I woke up a little better. I am going to take my myralax and see what happens.

Thank you!

Deb4417
Posts: 22
Joined: Mar 2011

Hi Fayard, I have alot of constipation and gas after my chemo treatments too. Just wanted to pass this information along. My chemo nurses say the steroid they give us is constipating and if I can, try to cut down on the post chemo steroid. I haven't been brave anough to try it. The nurse I had last week said to get a tea in the grocery store called "smooth move". I couldn't find that particular brand but I did find one at Wal Mart called "Get Regular". That, plus a little extra fluid worked better for me than Miralax or Dulcolax or a stool softener ever did. I also got a box of cracklin' oat bran and pour some dry in a bowl (small one) to have as a snack during the day. Hope it helps.

Deb4417 :)

Fayard's picture
Fayard
Posts: 436
Joined: May 2011

Thank you Deb.
I have too bowel movements today. I still have abdominal pain, and now I have fever.
I have been running 100 to 110.2 for about 1 hour.
I do not want to go to the ER, since I do not considered the safest place to be.

I hope my fever does not go to 100.4, because then I will call my onco.

Does anyone ever had fever after treatment?

Kaleena's picture
Kaleena
Posts: 1980
Joined: Nov 2009

Fayard:

Sorry you are having some problems. When I was in treatment and sometimes when I was done, I did run a low grade fever. I don't know what caused it or if it was my remaining lymph nodes adjusting. But of course, if it continues please call your onco office and advise them.

I hope you feel better soon.

Kathy

Subscribe to Comments for "Bloating after treatment"